Eye Care Community
Persistent rash under eyelid - related question for Dr. Hagan
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Persistent rash under eyelid - related question for Dr. Hagan

8005565?1338492567
This post is is follow-up to my previous post and directed toward Dr. John C Hagan, MD

http://www.medhelp.org/posts/Eye-Care/Length-of-use-AzaSite-drops/show/1741553

Dr. Hagan, thank you for your response.

As a follow-up question, I am curious if you could give me any brief insight as to a patch of dry, red skin (almost like a rash) that is directly under my lower eyelid/eyelash. This patch originated quite some time ago (a few months prior to the dry, burning sensation that led me to the ophth. in early March to address the overall issues related to this blepharitis).

My ophth. had told me during my first visit that this rash was related to the other symptoms for which I am being treated. However, both during the first 6 week regimen (stated in previous post) and now into the first week of being back on doxycycline/Azasite/warm compresses, this rash has not seemed to budge at all.

My questions are:

- How much of this stubborn and slightly growing rash is related to the blepharitis diagnosis and symptoms
- If not receptive to the ongoing anti-biotic and eye-drop treatments currently underway, is this something that I need to now go consult a dermatologist about?

Many thanks again for your insight and I have created this new post in order to attach a photo.
7 Comments Post a Comment
Blank
233488_tn?1310696703
If you have the same rash on your other eye and your are using Azasite in both eyes then I would think of an azasite allergy. If you only have it in one eye and are using Aza... on both eyes then drug allergy is not likely.

Blepharitis can cause a rash that looks like that. You might discuss with your ophthalmologist trying a steroid drop or ointment on the rash.

If you are using Aza.. in both eyes drug sensitivity can look like that.

JCH MD
Blank
Avatar_m_tn
Thank you kindly for the response. I should have clarified before:

Everything started with my right eye (the rash and then the more severe dryness and burning). My left eye has no visible skin redness or other issues other than the dryness and slight burning (*I would estimate a 75/25% scale between the right and left eye respectively regarding the dry-eye and burning)...

The redness/rash has been so far only focused on my right eye throughout - although both the first and current treatment cycles have involved the same application of medicine to both eyes.

I remember the first week of using the Tobradex during my first treatment, it seemed to help the redness go down slightly, but it soon returned when that stopped and has since looked to be more inflamed  -  and I believe my doctor mentioned that during my last meeting that the steroid had something to do with the brief easing.


When I revisit with him in five weeks to discuss, would you think that a re-use of a topical steroid would need to be used for an extended period of time? ...  or, like dry-eye, this redness/rash will be a long-term containment issue versus being able to outright cure?

Should I add any other kind of wash regimen to my current doxy/Asa treatment to help cleanse the skin?

**I'm just trying to get a handle on the separate issues going on and what type of treatments/recovery times I can look forward to**

Many thanks.
Blank
233488_tn?1310696703
You didn't say whether you use azasite only in the RE or both eyes.
JCHMD
Blank
Avatar_m_tn
I currently use Azasite in both eyes (1x at bedtime). I also was using the Tobradex in both eyes for two weeks (1x/day) during my first regimen two months ago.

I just thoroughly looked at both eyes and my left eye (the much less irritated eye) has a bit of skin redness under the eye-line - but it is so far only a "hairline" directly underneath the lower eyelashe. My right eye has always had the bigger breakout (since before any treatment even began) and more of a "blotched" red patch (as in the photo).  
Blank
233488_tn?1310696703
Only a physician Eye MD that examines you and treats you can make the call but often at this point I stop azasite which can cause a rash, stop tobradex as the tobramycin in it can cause a rase and use just warm compresses, lid scrubs such as occusoft foam eyelid cleaner and a steroid like lotemax for a couple of weeks to get things under control.

JCH MD
Blank
Avatar_f_tn
i have been having a similar problem, but only 1 eye. left has NO redness or any sign of redness. i may be allergic to tobremycin and have now started a google search for my problem. i have been to an opthemologist, and an allergen specialist, and i am waiting to hear back from a dermatologist to set up an appointment.

is there any possible diagnosis that you can come up with that the ER docs, and the other two haven't come up with?

and what are some good questions to start out with for my dermatologist? i have kept all of my ER papers, kept a photographic diary and still, no one can give me answers. we've tried topical steroids and dos-pacs. i am currently on cortisol to keep things under control until a diagnosis can be made, but that could be months from now, and i know it can be dangerous to stay on this prescription for long because it thins the blood.

i feel like i'm running out of options... quickly.
Blank
Avatar_m_tn
I too have a red rash under just one eye on the lower lid. I am not taking any script , but I am nearly certain mine is a reaction to the adhesive used in my eyelash extensions. The only thing that is weird for me is that it seems to be bothering just one eye and not the other. I just went to my lash lady yesterday and sure enough this morning my lower lid has developed that patch of dry skin again. This lasted for two weeks before it healed up last month,  Any thoughts on how to make it go away quicker? Can I just take an over the counter allergy med? All ideas are welcome,including the obvious one which is tostop getting the lashes put on. Thanks

Patricia
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Eye Care Answerers
Avatar_m_tn
Blank
KayakerNC
NC
Avatar_f_tn
Blank
flossy93
CA
Avatar_m_tn
Blank
Craig10x
New York, NY
344352_tn?1404490466
Blank
cristina1676
Lyndhurst, NJ
964075_tn?1390451878
Blank
davtpt
Waterbury, CT